Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
theGreyhound

Male - 140 lbs. and 80mg/day???

Hi everyone,

I'm a 19yo male, I am slim, weigh about 140 pounds. I am taking 80mg/day of Accutane. (First two weeks it was just 40mg/day).

Does this sound reasonable and cut down my chances of it coming back after the course? (If such a thing is calculable)

Thanks so much!

-Andrew

Share this post


Link to post
Share on other sites
Sorry. I am about 63 kilograms, and moderate acne.

i am 140 and was on 80mg for two months. the dose for someone that weight is supposed to be 35mg - 70mg. i am having horrible side effects that im told could be permanent because my dose was too high.

I have been off of it now for 3 months and my side effects havent gone away. If i could go back I would because the side effects make me more insecure than the acne did!

Share this post


Link to post
Share on other sites

sounds a bit high... I'm 135lbs and was started at 40mg/day for one month and will be upped to 60mg (split into a 30mg twice per day) after the first month. 80mg seems high for your size, and I'm surprised you weren't given a whole month to adjust to the lower dose first. if you're not comfortable with any part of your treatment you need to speak with your derm.

Share this post


Link to post
Share on other sites

Yea, like others said that is quite high.

Im 133 lb's and i was on 30mg a day for my first round and 40mg my 2nd round, for the whole time, the doctor never upped my dosage or anything which I am pretty happy about since I never suffered any of the really negative side effects like losing hair, or liver problems etc.

I would ask to go on a lower dose.

Share this post


Link to post
Share on other sites

I will wait and do what the dermatologist has directed me to, but if the side effects are unbearable, then I will go and have it changed to a lower dose.

Simple as that.

Share this post


Link to post
Share on other sites
yep. simple. good luck.

You had a negative experience. I am not you. I am asking for collective recorded experience, not your jaded opinion.

So far it's fine apart from dry skin. Not even headaches, except for the first three days. I'll deal.

Share this post


Link to post
Share on other sites
yep. simple. good luck.

You had a negative experience. I am not you. I am asking for collective recorded experience, not your jaded opinion.

So far it's fine apart from dry skin. Not even headaches, except for the first three days. I'll deal.

Sometimes you don't get the side effects until after you discontinue the accutane. I thought the same way you did.... "well, once I get side effects that are unbearable i'll stop". I wish I wasn't on such a high dose. I just wanted to get rid of my acne SO bad! If I could go back I would have, so I didnt get these side effects. I would rather have my acne.

You don't have to listen to me , but I just wanted to tell you so I could try to stop people from making the same mistake I did! Good luck!

BTW your cute. You have nothin to worry about

Share this post


Link to post
Share on other sites

The amt you weigh in Kg should match or be LOWER than the amt of accutane you take in mg. So if you weigh 63kg you should be on 60mg or lower. This is on the accutane dosage info on acne.org you will find it above the accutane post section.... you can read this info there.

Share this post


Link to post
Share on other sites
BTW your cute. You have nothin to worry about

I appreciate your compliment but my pic. is pre-accutane and I DO have stuff to worry about when my breakout is very unattractive and irritated.

Oh welllll

Share this post


Link to post
Share on other sites

This is the EXACT regimine I finished this morning.

I had a varriable wieght between 138 and 145 pounds, started with 40 mg in january for two weeks, and then bumped up to 80 mg a day. Finishing this morning, I went through all the mdoerate side effects, dry-ass lips, elbows, shoulders. moderate aches, a bit of lethargy.

Overall though, I'm completely clear, and with no apparent major side effects at course-end. I *DID* go very overboard on my supplementation, with multiple grams of fish oil daily, lots of calcium and vitamin D, lots of vitamin E, lots of vitamin C, plenty of protein and fats. I feel like this made a huge difference, and really noticed side- effects jump up when I wasn't eating as well or getting in my supps, the fish oil in particular.

But this high-doser seemed to work out fine.

Share this post


Link to post
Share on other sites
This is the EXACT regimine I finished this morning.

I had a varriable wieght between 138 and 145 pounds, started with 40 mg in january for two weeks, and then bumped up to 80 mg a day. Finishing this morning, I went through all the mdoerate side effects, dry-ass lips, elbows, shoulders. moderate aches, a bit of lethargy.

Overall though, I'm completely clear, and with no apparent major side effects at course-end. I *DID* go very overboard on my supplementation, with multiple grams of fish oil daily, lots of calcium and vitamin D, lots of vitamin E, lots of vitamin C, plenty of protein and fats. I feel like this made a huge difference, and really noticed side- effects jump up when I wasn't eating as well or getting in my supps, the fish oil in particular.

But this high-doser seemed to work out fine.

Yeah, so far it's going really well for me. I was scared when I made this post, as I had just switched to 80mg and it caused itchiness all over my body and a temporary rash on the bend in my arm. My body seems to have adjusted now.

I have the same old typical side effects that you described. :) So far so good. I also think the mind is a big part of this. Anxiety around side effects and worrying about taking Accutane causes many issues but I already was on Anxiety/Pure-O medication from before, so that seems to be keeping me on track for my ___-month course.

Thanks for the encouragement. :)

Share this post


Link to post
Share on other sites

I do agree with it being fairly mental. For me it was a matter of making it routine, and then forgetting about it. I would have my pills after breakfast, have my supps intermediatly throughout the day, and go on with my life as it was when not on it.

I had a couple of moments throughout the course when I would really read deeply into the shitty mood or feelings I was in, and would think "Wow, I feel like SHIT, why am I on this crap pill?" But those pass when you know that you're actually going to get something from it.

So have it my man! You have my best.

Share this post


Link to post
Share on other sites

I'm a female and weigh 140 lbs. and I'm on 100mg/day. I'm definitely dry EVERYWHERE, have the muscle aches and joint pain, which isn't unbearable. My skin looks awesome and I only have a month left to go. I'd say just watch out for the side effects and as long as your bloodwork comes back good everytime, go for it. Don't let all of these negative stories people post on here scare you. The severe side effects are very rare.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×